Alert archive / New York / Wind Advisories in 2010
Wind Advisory 9, NWS New York, NY
NWS New York, NY issued this wind advisory at Sep 16, 2010, 3:27 PM EDT for Suffolk County, New York; Southeastern Connecticut Planning Region, Connecticut. It took effect at Sep 16, 2010, 10:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 3:27 PM EDT (19:27 UTC)
- In effect from
- Sep 16, 2010, 10:00 PM EDT
- Expired
- Sep 17, 2010, 3:53 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS71 KOKX 161927 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 PM EDT THU SEP 16 2010 ...GUSTY WINDS DEVELOPING TONIGHT... .LOW PRESSURE WILL TRACK THROUGH NORTHERN NEW ENGLAND TONIGHT. THE INTERACTION BETWEEN THE PASSING LOW AND HIGH PRESSURE OFFSHORE WILL RESULT IN A STRONG PRESSURE GRADIENT ACROSS THE AREA. CTZ006-007-010-011-NYZ078-080-162030- /O.CAN.KOKX.HW.A.0002.100917T0000Z-100917T1100Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 327 PM EDT THU SEP 16 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND WATCH. WIND GUSTS WILL RANGE FROM 30 TO 35 MPH...WHICH IS BELOW HIGH WIND CRITERIA. $$ CTZ008-012-NYZ079-081-170400- /O.UPG.KOKX.HW.A.0002.100917T0000Z-100917T1100Z/ /O.NEW.KOKX.WI.Y.0009.100917T0200Z-100917T1000Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 327 PM EDT THU SEP 16 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS OF 10 TO 15 MPH WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH LATER THIS EVENING. WINDS WILL THEN RAPIDLY DECREASE EARLY FRIDAY MORNING BEHIND THE PASSAGE OF AN ASSOCIATED COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MPS
2 follow-up statements
614 WWUS71 KOKX 170311 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1111 PM EDT THU SEP 16 2010 ...GUSTY WINDS OVERNIGHT... .LOW PRESSURE WILL TRACK THROUGH NORTHERN NEW ENGLAND OVERNIGHT. THE INTERACTION BETWEEN THE PASSING LOW AND HIGH PRESSURE OFFSHORE WILL RESULT IN A STRONG PRESSURE GRADIENT ACROSS THE AREA. CTZ008-012-NYZ079-081-171000- /O.CON.KOKX.WI.Y.0009.000000T0000Z-100917T1000Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1111 PM EDT THU SEP 16 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. SOUTH WINDS OF 10 TO 15 MPH WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH OVERNIGHT. WINDS WILL THEN RAPIDLY DECREASE EARLY FRIDAY MORNING BEHIND THE PASSAGE OF AN ASSOCIATED COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
615 WWUS71 KOKX 170753 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 AM EDT FRI SEP 17 2010 ...WINDS CONTINUE TO DIMINISH THIS MORNING... .A COLD FRONT WILL APPROACH AND EVENTUALLY MOVE ACROSS THE AREA TODAY RESULTING IN DIMINISHING WINDS. CTZ008-012-NYZ079-081-170900- /O.CAN.KOKX.WI.Y.0009.000000T0000Z-100917T1000Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 353 AM EDT FRI SEP 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL TURN TO THE WEST AND DIMINISH THIS MORNING. AS SUCH...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Sep 16, 3:13 PM EDT, 14 minutes earlier.
Area forecast discussion, Sep 16, 3:13 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT THU SEP 16 2010
.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE REGION TONIGHT...DRAGGING A COLD
FRONT THROUGH ON FRIDAY. HIGH PRESSURE THEN BUILDS EAST FOR MOST
OF THE WEEKEND. A WEAK COLD FRONT APPROACHES ON SUNDAY...FOLLOWED
BY A RETURN OF HIGH PRESSURE FOR THE START OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WARM FRONT JUST SOUTH OF THE AREA AND ASSOCIATED WITH DEEP LOW
PRES TRACKING THROUGH THE GREAT LAKES WILL MOVE NORTH THROUGH THE
REGION THIS EVENING. THIS WILL USHER A WARM...HUMID AND UNSTABLE
AIRMASS FOR THE OVERNIGHT PERIOD. MUCAPE VALUES WILL GENERALLY
RANGE FROM 500 TO 1000 J/KG...AND WITH A 50-60 KT LLJ DEVELOPING
AT ABOUT 925 MB...WILL LOOK FOR THE POTENTIAL FOR STRONG
THUNDERSTORMS FROM THIS EVENING THROUGH ABOUT MIDNIGHT.
WITH THE 50-60 KT LLJ AT 925 MB OVER THE EASTERN ZONES...NEARLY
100 PERCENT OF THE WINDS WOULD HAVE TO MIX DOWN TO REACH HIGH WIND
WARNING CRITERIA. THIS LLJ IS NOT QUITE AS STRONG AS INITIALLY
EXPECTED. AS SUCH...WILL GO AHEAD AND CANCEL THE HIGH WIND WATCH
AND REPLACE IT WITH A WIND ADVISORY FOR EASTERN SUFFOLK AND NEW
LONDON COUNTIES. IN THESE AREAS...WIND GUSTS WILL GENERALLY
AVERAGE 45-50 MPH. ALTHOUGH PROBABILITIES FOR SEVERE WEATHER ARE
QUITE LOW...THERE IS STILL THE CHANCE FOR A COUPLE OF SEVERE
THUNDERSTORMS... ESPECIALLY OVER THE EASTERN ZONES...THAT WOULD
RESULT IN LOCALIZED 60+ MPH WINDS.
PWATS OVER THE AREA WILL INCREASE TO CLOSE TO 2 INCHES FOR
TONIGHT...SO RAIN MAY BECOME HEAVY AT TIMES...ESPECIALLY IN ANY
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS TAPER OFF FAIRLY QUICKLY
FROM WEST TO EAST AFTER MIDNIGHT TONIGHT.
OVERNIGHT LOWS TONIGHT WILL GENERALLY BOTTOM OUT IN THE UPPER 50S
TO LOWER 60S ACROSS THE INTERIOR TO THE MID 60S ACROSS SOUTHERN
ZONES.
WITH SURF BUILDING TO 8-11 FT OVER THE OPEN ATLANTIC WATERS...WILL
GO AHEAD AND HOIST A HIGH SURF ADVISORY FOR THE ATLANTIC BEACHES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
COLD FRONT MOVES THROUGH THE REGION LATE FRI MORNING/EARLY FRI
AFTERNOON. A FEW SHOWERS MAY LINGER INTO THE AFTERNOON...SO WILL
KEEP SLIGHT CHANCE TO CHANCE POPS UP. THE AIRMASS BEHIND THE FRONT
WILL NOT DRY OUT UNTIL EARLY SAT. AS SUCH...WITH LOW LEVEL
MOISTURE TRAPPED UNDER A DEVELOPING INVERSION FRI NIGHT...WILL
MENTION PATCHY FOG AS WELL AS A SLIGHT CHANCE FOR LIGHT RAIN AND
DRIZZLE...AS THE ATMOSPHERE WILL BE NEARLY SATURATED.
WITH HIGH PRES MOVING OVERHEAD ON SAT...DRY AND PLEASANT WITH
HIGHS IN THE MID TO UPPER 70S.
WEAK COLD FRONT APPROACHES ON SUN. MODELS FAIRLY CONSISTENT WITH
HAVING PRECIP DRYING OUT AS IT MOVES INTO THE CWA...BUT WITH H5
SHORTWAVE AND COLD POOL ALOFT...WILL KEEP SLIGHT CHANCE POPS IN
THE FCST FOR SUN AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
POLAR VORTEX OVER JAMES BAY SHIFTS EAST AS IGOR TRANSITIONS AND IS
ABSORBED INTO A MID LATITUDE CYCLONE OF THE LABRADOR SEA BY LATE
WEEK.
CANADIAN HIGH PRESSURE DOMINATES...IN THE WAKE OF THE COLD FRONT
ON SUNDAY EVENING. THROUGH EARLY IN THE WEEK WITH A WEAK COLD
FRONT TOWARDS MID WEEK. AS HEIGHTS FALL OUT WEST RIDGING BUILD
ALOFT FOR THURSDAY. EXAMINATION OF DETERMINISTIC AND ENSEMBLE
SYSTEMS APPEAR TO SHOW RELATIVELY LOW SPREAD AND GOOD AGREEMENT.
TEMPERATURES ON MONDAY ARE NEAR OR SLIGHTLY BELOW NORMAL...BUT DO
RISE TO ABOVE BY NEARLY 10 DEGREES (LOWER 80S) AHEAD OF THE WEAK
FRONT.
PRECIPITATION APPEARS VERY LIMITED TO NON-EXISTENT WITH THE COLD
FROPA SUNDAY EVENING BASED ON THE 12Z DETERMINISTIC RUNS...BUT THE
09Z SREF SUPPORT LOW POPS INTO THE EVENING OVER THE NORTH. HAVE
LEFT THIS OUT BASED ON COLLABORATION WITH BOX AND ALY. IN ANY
CASE...ANY SHOWER ACTIVITY SUNDAY EVENING SHOULD BE VERY SHORT
LIVED.
ONLY SLIGHT CHANCE IS USED FOR THE WEAK COLD FRONTAL PASSAGE ON
LATE WEDNESDAY INTO WEDNESDAY NIGHT.
THE LARGE SWELLS AT SOUTH FACING BEACHES...AND THE ASSOCIATED RIP
CURRENT/BEACH EROSION RISK CONTINUE.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A WARM FRONT LIFTS THROUGH THE AREA LATE THIS AFTERNOON...FOLLOWED
BY A COLD FRONT THAT WILL SLOWLY CROSS THE TRI-STATE TONIGHT. THE
FRONT COULD LINGER AROUND LONG ISLAND INTO FRIDAY.
WINDS BECOMING GUSTY OUT OF THE SE - UP TO AROUND 20KT. WINDS VEER
TO THE S LATE THIS AFTERNOON...AND STAY GUSTY. AN AREA OF
SHRA/POSSIBLE TSRA WILL IMPACT THE TERMINALS LATE THIS
AFTERNOON/EARLY THIS EVENING...REFLECT WITH A TEMP CB GROUP...A
SECOND ROUND OF CONVECTION WILL FOLLOW A FEW HOURS LATER...WITH
THUNDER MORE LIKELY WITH THIS GROUPING...HOWEVER SINCE IT IS SO
FAR OUT IN TIME...ONLY TEMPO A CB (WITH GUSTY WINDS OF 30-35KT)
FOR NOW. LLWS EXPECTED OVER EASTERN TERMINALS LATE THIS AFTERNOON/EVENING.
ONCE THE CONVECTION IS DONE...WINDS BECOME SW...AND STAY GUSTY
OVER EASTERN TERMINALS...WITH LLWS...COULD ALSO SEE LLWS LATE
TONIGHT OVER KJFK AND KLGA AS WELL. WINDS BECOME WSW TOWARDS
SUNRISE AND SHOULD LOSE GUSTINESS...WITH WINDS CONTINUING TO VEER
TO THE W THEN NW DURING THE MORNING AROUND 10 KT...COULD SEE SOME
GUSTS TO AROUND 15 KT IN THE CITY TERMINALS ONCE THE WINDS BECOME NW.
AS FAR AS CEILINGS GO...EXPECT ON AND OFF BKN HIGH END MVFR
CEILINGS...OTHERWISE VFR THROUGH MID AFTERNOON. MVFR LIKELY WITH
CONVECTION LATE/THIS AFTERNOON/EVENING...AND WITH LOW LEVEL
MOISTURE EXPECTED TO LINGER...COULD LINGER OVER CITY/LONG
ISLAND/CT TERMINALS INTO FRIDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
2000 FT OR ABOVE THROUGH THIS AFTERNOON.
KJFK FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS AL TE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
2000 FT OR ABOVE THROUGH THIS AFTERNOON.
KLGA FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS AL TE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
2000 FT OR ABOVE THROUGH THIS AFTERNOON.
KTEB FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS AL TE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.
KHPN FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS AL TE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.
KISP FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS AL TE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRIDAY AFT AND FRI NIGHT...MVFR POSSIBLE...ESPECIALLY AT COASTAL TERMINALS.
SATURDAY-SATURDAY NIGHT...IMPROVING TO VFR SATURDAY MORNING.
SUNDAY...ISOLATED SHRA POSSIBLE.
SUNDAY NIGHT-TUESDAY...VFR
&&
.MARINE...
WITH LOW PRES APPROACHING AND A 50+ KT LLJ DEVELOPING OVER EASTERN
WATERS...WILL EXPECT GALES TONIGHT. SINCE THE STRONGEST WINDS WILL
OCCUR OVER THE EASTERN WATERS...WENT AHEAD AND REMOVED HEADLINES
FOR NY HARBOR AND CHANGED WESTERN LI SOUND AND THE WESTERN OCEAN
WATERS FROM A GALE WARNING TO A SMALL CRAFT ADVISORY...AS ONLY 25
KT GUSTS EXPECTED THERE AND SUB 20 KT GUSTS EXPECTED ON THE
HARBOR. ALL OTHER WATERS WILL EXPECT GALES FROM THIS EVENING
THROUGH EARLY FRI MORNING.
THE SCA FOR THE WESTERN OCEAN ZONE WILL STAY UP THROUGH FRI
NIGHT...AS SEAS WILL BE OVER 7 FT DURING THAT TIME.
WINDS DIMINISH FRI MORNING WITH PASSAGE OF COLD FRONT. SEAS ON THE
OCEAN WILL INCREASE TO 10-12 FT TONIGHT BEFORE DIMINISHING TO 7-9
FT ON FRI. HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE ATLANTIC
BEACHES TONIGHT THROUGH FRI.
SEAS WILL REMAIN UP AROUND 7-9 FT ON THE OCEAN THROUGH THE WEEKEND
AS SWELLS FROM IGOR IMPACT THE LOCAL WATERS.
SWELLS SHOULD FINALLY START TO DIMINISH ON THE OCEAN FROM IGOR ON
TUESDAY. NNW FLOW ON MONDAY GUSTS TO SCA LEVELS AS CANADIAN HIGH
BUILDS IN. CONTINUED NORTHERLY FLOW ON TUESDAY...BUT BELOW SCA
LEVELS.
&&
.HYDROLOGY...
LOCALLY HEAVY RAIN EXPECTED TONIGHT WITH 3/4" QPF TO 1.25" QPF
EXPECTED. HIGHER AMOUNTS POSSIBLE IN CONVECTION. ANTECEDENT
CONDITIONS REMAIN QUITE DRY SO ONLY MINOR URBAN FLOODING WILL BE
POSSIBLE IN THE HEAVIEST ACTIVITY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
CTZ008-012.
NY...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
NYZ079-081.
HIGH SURF ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY
FOR NYZ075>077-080-081.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ330-340-345-350-353.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ335.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ355.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JST
AVIATION...MALOIT
MARINE...MPS/JST
HYDROLOGY...MPSHazardous weather outlook, Sep 16, 5:04 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 504 AM EDT THU SEP 16 2010 CTZ006>008-010>012-NYZ078-079-170915- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 504 AM EDT THU SEP 16 2010 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002>006-011-NYZ067>074-170915- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)- 504 AM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-355-170915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 504 AM EDT THU SEP 16 2010 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-170915- NEW YORK HARBOR- 504 AM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANY THUNDERSTORMS THAT DEVELOP THURSDAY NIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-170915- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 504 AM EDT THU SEP 16 2010 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG ATLANTIC FACING BEACHES TODAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-170915- KINGS (BROOKLYN)-QUEENS-NASSAU- 504 AM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG ATLANTIC FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:35 PM EDT | Small Craft Advisory | OKX | 13 hr | |
| Sep 16, 3:37 PM EDT | High Surf Advisory | OKX | Kings, Suffolk | 20 hr |
| Sep 16, 5:07 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 113 min |
| Sep 16, 5:17 PM EDT | Special Marine Warning | OKX | 43 min | |
| Sep 16, 5:20 PM EDT | Tornado Warning | OKX | Richmond | 15 min |
| Sep 16, 5:24 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Queens | 66 min |
| Sep 16, 5:24 PM EDT | Tornado Warning | OKX | Kings, Richmond | 36 min |
| Sep 16, 5:36 PM EDT | Tornado Warning | OKX | Kings, Queens | 24 min |
| Sep 16, 5:42 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 33 min |
| Sep 16, 5:43 PM EDT | Special Marine Warning | OKX | 92 min | |
| Sep 16, 5:49 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 41 min |
| Sep 16, 5:54 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 31 min |
| Sep 16, 6:00 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 45 min |
| Sep 16, 6:01 PM EDT | Special Marine Warning | OKX | 44 min | |
| Sep 16, 6:25 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 16, 6:29 PM EDT | Special Weather Statement | OKX | Suffolk | 61 min |
| Sep 16, 6:58 PM EDT | Special Marine Warning | OKX | 32 min | |
| Sep 16, 6:28 PM EDT | Special Weather Statement | OKX | 47 min | |
| Sep 16, 7:22 PM EDT | Special Weather Statement | OKX | 23 min | |
| Sep 16, 7:30 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 18 min |
Nearby
Wind Advisories in New York, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.